Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 59, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Nov 9, 2010, 3:34 AM EST for 6 counties in Florida. It took effect at Nov 9, 2010, 11:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2010, 3:34 AM EST (08:34 UTC)
- In effect from
- Nov 9, 2010, 11:00 AM EST
- Expired
- Nov 9, 2010, 5:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360 WWUS82 KMLB 090834 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 334 AM EST TUE NOV 9 2010 FLZ044-144-092200- /O.UPG.KMLB.FW.A.0048.101109T1600Z-101109T2200Z/ /O.NEW.KMLB.FW.W.0059.101109T1600Z-101109T2200Z/ /O.NEW.KMLB.FW.A.0049.101110T1600Z-101110T2200Z/ NORTHERN LAKE-SOUTHERN LAKE- 334 AM EST TUE NOV 9 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... WITH DEEP LAYER HIGH PRESSURE ACROSS THE REGION MUCH DRIER AIR IS FORECAST TO MIX DOWN TO THE SURFACE. LONG DURATIONS OF LOW RH ARE LIKELY WITH TRANSPORT AND 20 FOOT WINDS 10 MPH OR LESS. DRIER CONDITIONS MAY PERSIST INTO WEDNESDAY WITH SEVERAL HOURS OF LOW RH AGAIN POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ041-045-046-053-141-092200- /O.UPG.KMLB.FW.A.0048.101109T1600Z-101109T2200Z/ /O.NEW.KMLB.FW.W.0059.101109T1600Z-101109T2200Z/ INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-COASTAL VOLUSIA- 334 AM EST TUE NOV 9 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... WITH DEEP LAYER HIGH PRESSURE ACROSS THE REGION MUCH DRIER AIR IS FORECAST TO MIX DOWN TO THE SURFACE. LONG DURATIONS OF LOW RH ARE LIKELY WITH TRANSPORT AND 20 FOOT WINDS 10 MPH OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ047-054-058-059-064-147-092200- /O.NEW.KMLB.FW.W.0059.101109T1600Z-101109T2200Z/ SOUTHERN BREVARD-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- NORTHERN BREVARD- 334 AM EST TUE NOV 9 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... WITH DEEP LAYER HIGH PRESSURE ACROSS THE REGION MUCH DRIER AIR IS FORECAST TO MIX DOWN TO THE SURFACE. LONG DURATIONS OF LOW RH ARE LIKELY WITH TRANSPORT AND 20 FOOT WINDS 10 MPH OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ SEDLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 9, 3:30 AM EST, 4 minutes earlier.
Area forecast discussion, Nov 9, 3:30 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 AM EST TUE NOV 9 2010
.DISCUSSION...
...NO SIGNIFICANT RAIN PROSPECTS THIS WEEK WITH TEMPS GRADUALLY
RETURNING TO SEASONABLE LEVELS...
...HIGH SURF EVENT POSSIBLE LATE IN THE WEEK...
CURRENT-TONIGHT...DEEP LAYER HIGH PRESSURE WILL LIE ACROSS THE
REGION THROUGH THIS PERIOD. A MUCH DRIER AIR MASS WILL AFFECT THE
AREA TODAY AS LIGHT NORTHWEST WINDS PREVAIL. FEEL THAT DEWPOINT
READINGS OVER MUCH OF THE AREA WILL DROP INTO THE MIDDLE 30S TO LOWER
40S TODAY CAUSING AFTERNOON RELATIVE HUMIDITY VALUES TO CRASH
MAKING FOR A FIRE WEATHER SENSITIVE DAY. PLENTY OF SUNSHINE ON
TAP WITH MAINLY CLEAR SKIES AND TEMPERATURES CONTINUING TO
MODERATE UPWARD. AFTERNOON HIGHS WILL TOP OFF IN THE MIDDLE TO
UPPER 70S AREAWIDE. OVERNIGHT LOWS UNDER CLEAR SKIES AND OPTIMAL
RADIATIONAL COOLING WILL RANGE FROM THE UPPER 40S TO LOWER
50S...EXCEPT MIDDLE 50S ACROSS A FEW SPOTS OF THE IMMEDIATE
TREASURE COAST AND BARRIER ISLANDS...WITH NORMALLY COLDER
LOCATIONS OVER THE INTERIOR FALLING INTO THE MIDDLE 40S.
CONDITIONS WILL REMAIN DRY.
WED...AMPLIFIED RIDGE ALOFT WILL REMAIN OVER EASTERN U.S. AS CUT
OFF LOW MEANDERS OFF THE MID ATLANTIC COAST. NORTH/SOUTH ORIENTED
SURFACE HIGH PRESSURE RIDGE WILL KEEP WINDS OUT OF THE NORTH AT 10
MPH OR LESS...WITH A SLOW VEERING TO NORTHEAST ANTICIPATED. THIS
WILL ALLOW THE COOL/DRY AIR MASS TO SLOWLY MODIFY AND MAX TEMPS
SHOULD REACH TO AROUND NORMAL (UPPER 70S TO 80 DEGREES).
THU-NEXT TUE...CUT OFF LOW OVER THE WESTERN ATLANTIC IS STILL
FORECAST TO DROP SLOWLY SOUTH THROUGH LATE WEEK. THIS WILL KEEP
DEEP LAYER RIDGE ANCHORED ALONG THE EASTERN SEABOARD WITH A
CONTINUATION OF DRY WEATHER. THE MAIN FEATURE OF INTEREST WILL BE
A NORTHEAST WIND SURGE WHICH THE GFS AND ECMWF STILL SHOW
OCCURRING THU. THESE BREEZY CONDITIONS WILL LIKELY PRODUCE A HIGH
SURF EVENT LATE IN THE WEEK. MARINE STRATOCUMULUS DECK SHOULD ALSO
SPREAD INLAND WITH A FEW COASTAL SPRINKLES POSSIBLE.
THE CUT OFF IS FORECAST TO START PROGRESSING EASTWARD OVER THE
WEEKEND WHICH WILL ALLOW EAST COAST RIDGE ALOFT TO START TO
FLATTEN AS SHORTWAVES PROGRESS NORTHEASTWARD OUT OF THE MID PART
OF THE COUNTRY. WEAKENING SURFACE HIGH PRESSURE SHOULD PUSH
OFFSHORE BY MONDAY. THE ENSUING RETURN FLOW WILL ALLOW FOR GRADUAL
MOISTENING BUT NOT ENOUGH TO INTRODUCE POPS MON. THE ECMWF EVEN KEEPS
IT DRY THRU TUE AS RIDGING ALOFT SHUNTS SHORTWAVE TROUGHS NORTH
OF THE AREA...WHILE THE GFS SHOWS MUCH MORE MOISTENING AND
INTRODUCES CHANCE POPS. THIS LOOKS TOO HIGH AND WILL ONLY GO WITH
A VERY TENTATIVE 20 PERCENT POPS AT THIS TIME FOR THE NEW DAY 7
GRID.
TEMPS WILL RETURN CLOSE TO NORMAL (UPPER 50S/LOWER 60S TO UPPER
70S)...EXCEPT THE BREEZY ONSHORE FLOW WILL KEEP COASTAL MINS ABOVE
NORMAL LATE IN THE WEEK.
&&
.AVIATION...
&&
.MARINE...HIGH PRESSURE WILL REMAIN CENTERED OVER THE GULF COAST
STATES. EARLY MORNING NW WINDS 10-15 KTS AWAY FROM THE COAST WILL
CONTINUE TO DECREASE TO AROUND 10 KTS OR LESS THIS AFTERNOON.
WINDS WILL VEER FROM NW TO N THIS EVENING AND OVERNIGHT WHILE
REMAINING UP TO 10 KTS OFFSHORE. CONDITIONS AT OFFSHORE BUOYS
FAVOR DROPPING THE SCA FOR SEAS...THOUGH WILL GO WITH CAUTIONARY
STATEMENTS FOR SEAS (4-6 FT) OFFSHORE FROM THE NORTH BREVARD
COUNTY LINE SOUTH TO JUPITER INLET BEGINNING WITH THE 430 AM CWF
ISSUANCE. SEA HEIGHTS ELSEWHERE WILL BE LOWER AND A SUBSIDING
TREND WILL CONTINUE. DOMINANT WAVE PERIODS WILL AVERAGE 9-10
SECONDS.
WED-SAT...THE MOST FAVORABLE DAY FOR BOATING IS STILL WED AS NORTH
TO NORTHEAST FLOW WILL BE 10 KNOTS OR LESS. NORTHEAST WINDS ARE
FORECAST TO PICK UP WED NIGHT WITH ADVISORY CONDITIONS EXPECTED TO
DEVELOP THU. WINDS SHOULD DECREASE TO 10-15 KNOTS SAT BUT BY THEN
THE LONG FETCH WILL HAVE CHURNED LARGE SWELLS INTO THE WATERS SO
HAZARDOUS CONDITIONS WILL CONTINUE...ESPECIALLY NEAR INLETS.
&&
.FIRE WEATHER...TODAY...A REINFORCING DRIER AIR MASS WILL BE IN
PLACE TODAY OVER ECFL. FULLY EXPECT DEWPOINTS/RELATIVE HUMIDITY
VALUES TO CRASH FROM LATE MORNING THRU THE AFTERNOON OVER ALL OF THE
AREA WITH SEVERAL HOURS OF RH VALUES BELOW 35 PERCENT. MAX
TEMPERATURES WILL ALSO BE ON THE INCREASE TODAY TOPPING OUT IN THE
MIDDLE/UPPER 70S UNDER FULL SUNSHINE. WILL UPGRADE FIRE WEATHER
WATCH TO A RED FLAG WARNING AND INCLUDE THE REST OF OUR FIRE WEATHER
ZONES AS WELL. NORTHWEST SURFACE/20 FT WINDS WILL REMAIN BELOW 10
KTS WITH DISPERSION VALUES IN THE LOWER TO MIDDLE 30S. ALONG THE
IMMEDIATE SPACE & TREASURE COASTS MID-LATE AFTN LOCAL SHORT-TERM
MODELS HINTING AT WINDS VEERING N/NNE FOR A SHORT TIME.
WED...LITTLE CHANGE IN SURFACE RIDGE POSITION SHOULD RESULT IN
SLOW MARINE MODIFICATION ACROSS THE INTERIOR. HAVE LOWERED THE
STOCK MAV RH VALUES AND COME UP WITH A FEW HOURS BELOW 35 PERCENT
ACROSS THE NORTH...EXCEPT NEAR 4 HOURS IN LAKE COUNTY...SO HAVE
RAISED A WATCH THERE.
REST OF WEEK...NORTHEAST WIND SURGE THU WILL RESULT IN MIN RH
VALUES 40 PERCENT OR GREATER.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 76 51 79 59 / 0 0 0 0
MCO 77 50 80 58 / 0 0 0 0
MLB 75 52 79 63 / 0 0 0 0
VRB 76 52 80 63 / 0 0 0 0
LEE 77 50 79 57 / 0 0 0 0
SFB 77 51 81 59 / 0 0 0 0
ORL 77 53 80 60 / 0 0 0 0
FPR 76 51 80 62 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH FROM WEDNESDAY LATE WEDNESDAY MORNING THROUGH
AFTERNOON FOR NORTHERN LAKE-SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM/AVIATION...SEDLOCK
LONG TERM....LASCODYHazardous weather outlook, Nov 8, 8:07 PM EST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 807 PM EST MON NOV 8 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-091315- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 807 PM EST MON NOV 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. ...WIND AND SEA IMPACT... NORTHERLY WINDS WILL DIMINISH OVERNIGHT...BUT MODERATE NORTHEAST SWELLS WILL CONTINUE TO PRODUCE HAZARDOUS BOATING CONDITIONS OVERNIGHT OVER THE OPEN ATLANTIC. SEAS UP TO 6 FEET NEARSHORE AND UP TO 8 FEET OFFSHORE AND IN THE GULF STREAM CAN BE EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS BOATING CONDITIONS FOR ELEVATED SEAS WILL CONTINUE INTO TUESDAY AWAY FROM THE COAST. HAZARDOUS MARINE CONDITIONS MAY RETURN AGAIN BY THURSDAY AND FRIDAY OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 3:34 AM EST | Fire Weather Watch | MLB | Lake | 25 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.